Texas, 2023

Drought in Texas, November 1 to 30, 2023

November 1 to 30, 2023 · NWS SJT · 6 events in 6 counties and zones

Drought conditions improved across west central Texas during the month of November. Only moderate to severe drought conditions remained across portions of the northwest Hill Country and the Heartland, mainly east of a Brownwood, Texas to Junction, Texas line.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Drought conditions improved across west central Texas during the month of November. Only moderate to severe drought conditions remained across portions of the northwest Hill Country and the Heartland, mainly east of a Brownwood, Texas to Junction, Texas line.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 11:06 PM CST, 54 minutes earlier.

Area forecast discussion, Oct 31, 11:06 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1206 AM CDT Wed Nov 1 2023

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 222 PM CDT Tue Oct 31 2023

...Cold Wind Chills This Evening Followed By a Hard Freeze
Tonight...

Late this afternoon, mother nature was "treating" us to sunny
skies across west central Texas. This evening, however, is the
"trick" as temperatures will quickly drop, especially around and
just after sunset. Winds should start to diminish as a 1034mb high
pressure center will move southward into central Texas overnight.
Even so, wind chills for a few hours this evening may be in the
upper 30s to low 40s, so be sure to dress warmly for any Halloween
activities. Late tonight, as winds go nearly calm under clear
skies, temperatures should fall into the upper 20s. Although some
areas hit freezing last night, many areas did not. Since a wide-
spread hard freeze is expected tonight, one last Freeze Warning
was issued for the season to cover all areas. Tomorrow, another
sunny day is expected as the high pressure center will drift
eastward. Weak southerly return flow will help to push high
temperatures up to around 60 tomorrow afternoon.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 301 PM CDT Tue Oct 31 2023

Dry conditions with a warming trend will follow through the end of
this week and the weekend. With deamplification of the upper
level flow pattern across most of the CONUS, the weather pattern
looks quiet for our area. Will have one more cold night Wednesday
night, but not as cold as what occurs tonight. Overnight lows will
be in the lower to mid 30s, with the colder readings in eastern
and southeastern parts of our area will winds will be weaker.
Increased and gusty south winds are expected Thursday, Friday and
Saturday in our area, with increased pressure gradient and lee
surface trough development to our west. Highs 70-75 degrees on
Friday will increase to the upper 70s to lower 80s Sunday. Daily
lows in the lower to mid 40s Friday will increase into the 50s
during the weekend. An increase in moisture will accompany the
southerly low-level flow, and anticipate morning low cloud cover
and partly cloudy afternoons Friday through Sunday.

Early next week, an upper trough is progged to move through the
Midwest, Great Lakes and Ohio Valley while another moves across the
northwestern CONUS. Temperatures will be warm again Monday with
south to southwest winds and highs in the upper 70s to mid 80s. A
cold front is progged to move south across the area Monday afternoon
or Monday night. At this point, the front looks weak for our area
with temperatures only slightly cooler on Tuesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1200 AM CDT Wed Nov 1 2023

VFR conditions will persist through the TAF period across all
terminals, with generally light and variable winds. Temperatures
will fall below freezing during the early morning hours across
much of the area, before warming back up above freezing by mid to
late morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     36  65  44  72 /   0   0   0   0
San Angelo  36  66  43  72 /   0   0   0   0
Junction    33  65  43  72 /   0   0   0   0
Brownwood   31  63  39  70 /   0   0   0   0
Sweetwater  39  65  45  71 /   0   0   0   0
Ozona       35  62  42  69 /   0   0   0   0
Brady       33  63  42  71 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 10 AM CDT this morning for Brown-Callahan-
Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-
Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

&&

SHORT TERM...SK
LONG TERM....19
AVIATION...TP
Hazardous weather outlook, Oct 31, 1:31 PM CST, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
231 PM CDT Tue Oct 31 2023

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
231 PM CDT Tue Oct 31 2023

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A Freeze Warning is in effect late tonight for all of west
central Texas, as temperatures by sunrise will fall to below
freezing across the area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Brown

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Brown County during the month of November.

Drought, McCulloch

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Drought Monitor
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The US Drought monitor indicated moderate/severe drought conditions across McCulloch County during the month of November.

Drought, San Saba

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Drought Monitor
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The US Drought monitor indicated moderate/severe drought conditions across San Saba County during the month of November.

Drought, Menard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Menard forecast zone
Reported by
Drought Monitor
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

The US Drought monitor indicated moderate/severe drought conditions across Menard County during the month of November.

Drought, Mason

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The US Drought monitor indicated moderate/severe drought conditions across Mason County during the month of November.

Drought, Kimble

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The US Drought monitor indicated moderate/severe drought conditions across Kimble County during the month of November.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, November 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1148136, 1148138, 1148140, 1148141, 1148142, 1148143.